MAUDE Adverse Event Report: SPINAL ELEMENTS, INC OMEGA XP; INTERVERTEBRAL FUSION DEVICE- INSERTER ASSY

SPINAL ELEMENTS, INC OMEGA XP; INTERVERTEBRAL FUSION DEVICE- INSERTER ASSY
Model Number 72-02
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly the fluoro and radiographs could not confirm the fragment remains in the patient.It also could not be confirmed that the fragment was removed via suction.The returned device was evaluated, and the prong was fractured off the inserter.Device met specifications except in the area of damage which could not be measured.The use of the detached inserter to impact the cage likely resulted in the prong of the inserter to fracture off.Root cause of the detachment of the inserter from implant is unknown.
 
Event or Problem Description
On (b)(6) 2020, patient underwent a ollif procedure at l4-s1.Reportedly during the procedure the inserter dislodged from the implant cage at l5-s1.Then the surgeon had to impact the inserter to advance the implant, causing the prong to fracture off the inserter.The fragment could not be seen on fluoro or radiograph, but also could not be confirm to be suctioned from the surgical site.There was no injury to patient.It is unknown if the fragment remains in the patient.

Brand Name
OMEGA XP
Common Device Name
INTERVERTEBRAL FUSION DEVICE- INSERTER ASSY
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad, ca
MDR Report Key9998101
Report Number3004893332-2020-00002
Device Sequence Number16780801
Product Code MAX
UDI-Device Identifier00840916142193
UDI-Public00840916142193
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72-02
Device Catalogue Number72-02
Device Lot Number182-15064-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2020
Initial Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1